Aa
Aa
A
A
A
Close
Avatar universal

Depo Provera And Sexual Health

When I was 16, I was put on the depo shot as a form of birth control. At the time it was the best thing for me; I was active, busy with school, and I didn't want to have to remember to take the pill everyday.  I started having sex a little before I was getting the depo shot, and sex was good. It was enjoyable, I wanted to have sex and it felt nice as it should. Soon after I took the depo shot, my libido went away. Completely. No desire for anything, sex hurt, and it made me miserable. At the time I knew it was the shot, but I don't think I wanted to believe it.  My boyfriend at the time and I started going down while, so I blamed it on that. About a year later (still taking the depo shot), my boyfriend and I broke up. When I started college another year later, I was still getting the shot but I was never having sex because I didn't want to. Then, in the summer of '15, I met my current boyfriend and things changed. Not my sex life, but the fact that I wanted to have sex. Mentally -- not physically. My body still did not want to have sex, I would never get horny, and I wouldn't become lubricated. I finally got off the shot, and started taking the pill. For a moment of time, I think once or twice, I felt my sex drive come back! Yes! I thought. But as quick as it came back as quick as it went away again. I switched to another type of pill. Nothing changed. My doctor doesn't know what to do, and keeps saying it's stress and denies it ever being caused by the depo shot. I read somewhere that the depo shot is given to molesters to decrease their desire to have sex. I don't know if that's true but if it is, that is pretty good proof. I've had no sex drive since I was 16 and I'm 21 now!!! I get so frustrated, and often times cry after attempting to have sex because it's so frustrating to me. And the thought of my libido never coming back is depressing. It doesn't hurt my relationship, my boyfriend is understanding and doesn't force me to do anything, but it's just a terrible feeling knowing I never have a desire to do such a natural thing. So basically this is my SOS call. I need advice... is there anything I can do?
2 Responses
Avatar universal
Edit: I have been off the pill completely since December and there has been no change.
1851352 tn?1437738410
One of the main side effects of Depo is that it does decrease your libido. This is due to the amount of hormones that are in the shot that keep it lasting for three months. Unfortunately, these side effects can last years even after you're done with Depo. The same thing happened to me when I switched from Depo to the pill after three years. I slowly got my libido back after another three years.  Have you chatted with your doctor about the situation?
Have an Answer?

You are reading content posted in the Birth Control (Contraception) Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.